Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 20, 2011, 7:06 PM CDT for Eastland County, Stephens County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 7:06 PM CDT (00:06 UTC)
- Expired
- Apr 20, 2011, 8:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Eastland County, TX, Stephens County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -713 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
121
WUUS54 KFWD 210006
SVRFWD
TXC133-429-210100-
/O.NEW.KFWD.SV.W.0084.110421T0006Z-110421T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS...
STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 15 MILES WEST OF CISCO...AND MOVING NORTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CISCO AROUND 725 PM
GUNSIGHT AROUND 750 PM
NECESSITY AND BRECKENRIDGE AROUND 800 PM
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 324 AND 335.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3244 9913 3260 9910 3291 9911 3296 9909
3289 9872 3264 9860 3219 9912
TIME...MOT...LOC 0006Z 221DEG 29KT 3235 9920
$$4 follow-up statements
416
WWUS54 KFWD 210026
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT WED APR 20 2011
TXC133-429-210100-
/O.CON.KFWD.SV.W.0084.000000T0000Z-110421T0100Z/
STEPHENS TX-EASTLAND TX-
726 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN EASTLAND AND STEPHENS COUNTIES...
AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF CISCO...MOVING NORTHEAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GUNSIGHT AROUND 750 PM CDT...
BRECKENRIDGE AND NECESSITY AROUND 800 PM CDT...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 324 AND 335.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3264 9860 3234 9895 3229 9912 3244 9913
3260 9910 3291 9911 3296 9909 3289 9872
TIME...MOT...LOC 0027Z 221DEG 29KT 3246 9908
$$107
WWUS54 KFWD 210036
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT WED APR 20 2011
TXC133-429-210100-
/O.CON.KFWD.SV.W.0084.000000T0000Z-110421T0100Z/
STEPHENS TX-EASTLAND TX-
736 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR FAR NORTHWESTERN EASTLAND AND STEPHENS COUNTIES...
AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF CISCO...MOVING NORTHEAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GUNSIGHT AROUND 750 PM CDT...
NECESSITY AND BRECKENRIDGE AROUND 800 PM CDT...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 324 AND 335.
LAT...LON 3264 9860 3237 9892 3237 9912 3244 9913
3260 9910 3291 9911 3296 9909 3289 9872
TIME...MOT...LOC 0036Z 221DEG 29KT 3251 9902
$$018
WWUS54 KFWD 210052
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT WED APR 20 2011
TXC133-210101-
/O.CAN.KFWD.SV.W.0084.000000T0000Z-110421T0100Z/
EASTLAND TX-
752 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EASTLAND COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
COUNTY.
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 324 AND 335.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3264 9860 3251 9875 3252 9910 3255 9910
3289 9910 3295 9910 3296 9909 3289 9872
TIME...MOT...LOC 0051Z 221DEG 29KT 3260 9893
$$
TXC429-210100-
/O.CON.KFWD.SV.W.0084.000000T0000Z-110421T0100Z/
STEPHENS TX-
752 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR STEPHENS COUNTY...
AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES NORTHWEST OF GUNSIGHT...MOVING NORTHEAST AT
35 MPH. ANOTHER SEVERE THUNDERSTORM NEAR ALBANY IN SHACKELFORD
COUNTY WAS ALSO MOVING NORTHEAST AND MAY AFFECT AREAS NEAR HUBBARD
CREEK RESERVOIR BY 800 PM CDT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NECESSITY AND BRECKENRIDGE AROUND 800 PM CDT...
LAT...LON 3264 9860 3251 9875 3252 9910 3255 9910
3289 9910 3295 9910 3296 9909 3289 9872
TIME...MOT...LOC 0051Z 221DEG 29KT 3260 9893
$$760
WWUS54 KFWD 210101
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT WED APR 20 2011
TXC429-210111-
/O.EXP.KFWD.SV.W.0084.000000T0000Z-110421T0100Z/
STEPHENS TX-
801 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR STEPHENS COUNTY EXPIRES AT 800
PM CDT...
AT 801 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE. RADAR INDICATED THAT HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE
THUNDERSTORMS MOVING INTO THE WESTERN PART OF STEPHENS COUNTY.
LAT...LON 3264 9860 3251 9875 3252 9910 3255 9910
3289 9910 3295 9910 3296 9909 3289 9872
TIME...MOT...LOC 0052Z 221DEG 29KT 3261 9892
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:14 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 20, 3:14 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 314 PM CDT WED APR 20 2011 .DISCUSSION... 19Z SURFACE ANALYSIS SHOWS THE COLD FRONT JUST NORTH OF WACO...AND IT CONTINUES TO SLOWLY MOVE SOUTH. AHEAD OF THE FRONT...LOW CLOUDS HAVE KEPT THE ENVIRONMENT IN CHECK A BIT AND CONVECTION HAS HAD A HARD TIME TRYING TO INITIATE IN THE CWA. TO OUR SOUTHWEST...A MESOLOW HAS DEVELOPED NEAR JUNCTION WITH STRONG SURFACE CONVERGENCE FEEDING INTO THIS AREA OF LOW PRESSURE. LATEST SATELLITE IMAGERY SHOWS ENHANCED CU HAS QUICKLY FORMED IN THIS REGION. THERMODYNAMIC PROFILES ARE VERY FAVORABLE FOR THUNDERSTORM DEVELOPMENT IN THE NEXT 30 MINUTES. CAPES ARE IN EXCESS OF 4000 J/KG BUT SHEAR REMAINS ON THE WEAKER SIDE. HOWEVER...0-6KM SHEAR OF 25 TO 30 KNOTS SHOULD BE ENOUGH TO SUSTAIN ORGANIZED CONVECTION. RUC STORM MOTION VECTORS INDICATE ANYTHING THAT DOES DEVELOP IN THIS REGION WOULD LIKELY MOVE EAST INTO OUR SOUTHWESTERN ZONES. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS WEST OF A HAMILTON TO TEMPLE LINE. THE ONE THING LACKING IS SIGNIFICANT UPPER FORCING AND OVERALL COVERAGE OF STORMS MAY SUFFER. HOWEVER...GIVEN THE THERMODYNAMIC PARAMETERS ANY UPDRAFT WILL BE CAPABLE OF PRODUCING LARGE HAIL. ADDITIONAL CONVECTION REMAINS JUST EAST AND NORTHEAST OF LAMAR COUNTY. THE SURFACE COLD FRONT REMAINS JUST SOUTH OF WHERE THE THUNDERSTORMS ARE INITIATING AND SOUTHERLY LOW-LEVEL FLOW ABOVE THE SHALLOW FRONTAL INVERSION ARE IGNITING THE THUNDERSTORMS. ELEVATED INSTABILITY AND STRONGER SHEAR IN THIS REGION ARE ENHANCING THE SEVERE POTENTIAL. THE FRONTAL POSITION ON THE SURFACE ANALYSIS DIVES SOUTHWEST IN OUR EASTERN ZONES AND WE ARE LIKELY LOSING SOME OF THE SURFACE FOCUS FOR INITIATION ACROSS LAMAR COUNTY. CANT TOTALLY RULE OUT A SEVERE STORM ACROSS THE NORTHEAST...BUT MOST ACTIVITY THIS AFTERNOON SHOULD REMAIN TO OUR EAST. AFTER SUNSET...STRONG OVERRUNNING WILL COMMENCE ON TOP OF THE FRONTAL INVERSION ACROSS THE CWA. THERE IS A FAIR AGREEMENT AMONG THE GUIDANCE OF 30 KNOTS OF LOW LEVEL FLOW SETTING UP OVERNIGHT ON THE 310K AND 315K ISENTROPIC CHARTS. FORECAST SOUNDINGS DO SHOW A WEAK CAPPING INVERSION IN PLACE...BUT THIS SHOULD BE BREAKABLE AS THE FORCING LIFTS THE CAP. WILL KEEP THE BEST POPS PRIMARILY NORTH OF I-20 WHERE THE BEST LIFT WILL BE ASSOCIATED OVERNIGHT. LAPSE RATES AND SHEAR VALUES ABOVE THE CAPPING INVERSION WILL SUPPORT STORMS CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL. TEMPERATURES WILL BEGIN TO WARM THURSDAY AND FRIDAY AND WE WILL SEE WIDESPREAD 90S ONCE AGAIN AS STRONG SURFACE SOUTHERLY FLOW RETURNS. WILL KEEP THE 20 POPS GOING THURSDAY AND FRIDAY FOR ANY ACTIVITY IN THE NW ZONES. POSITION OF THE EXPECTED DRYLINE MAY BE TOO FAR TO OUR WEST FOR ANY STORMS TO MAKE INTO THE CWA. STORM MOTION VECTORS ARE TO THE NORTHEAST AND THIS MAY ONLY SUPPORT A GRAZING OF THE STORMS IN THE NW ZONES. THE NAM AND GFS ARE CONSISTENTLY SETTING UP A SURFACE TROUGH ACROSS THE NORTHERN CWA SATURDAY WITH AN APPROACHING COLD FRONT TO OUR NORTH AND THEN STALL IT FOR SUNDAY.. THIS MAY BRING US OUR NEXT CHANCE OF MORE WIDESPREAD PRECIP AND WILL KEEP 20 AND 30 POPS ONGOING FOR THE WEEKEND. MEDIUM RANGE GUIDANCE IS NOW SHOWING BETTER AGREEMENT WITH THE HANDLING OF THE NEXT UPPER TROUGH FOR THE BEGINNING OF NEXT WEEK. THE ECMWF HAS NOW COME MORE IN LINE WITH THE GFS WITH A WEAKER AND FASTER SOLUTION. THIS SEEMS TO BE THE TREND OVER THE PAST SEVERAL WEEKS AND HAVE PUT A LOT OF WEIGHT INTO THIS SCENARIO FOR THE EXTENDED. THE GUIDANCE DOES CONTINUE TO SUGGEST DECENT RAIN CHANCES WITH THIS SYSTEM AND COOLER TEMPERATURES FOR MID-WEEK. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 86 70 90 70 / 40 10 10 10 20 WACO, TX 69 87 72 90 72 / 30 10 10 10 10 PARIS, TX 57 79 67 87 68 / 60 20 10 10 20 DENTON, TX 62 83 70 90 70 / 40 20 20 10 20 MCKINNEY, TX 59 81 69 87 70 / 40 20 10 10 20 DALLAS, TX 64 84 70 89 71 / 40 10 10 10 20 TERRELL, TX 62 84 69 89 70 / 40 10 10 10 10 CORSICANA, TX 68 86 69 89 70 / 30 10 10 10 10 TEMPLE, TX 69 87 70 90 70 / 40 10 10 10 10 MINERAL WELLS, TX 62 83 67 91 67 / 30 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/85
Hazardous weather outlook, Apr 20, 3:17 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT WED APR 20 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST HALF OF NORTH TEXAS...WITH COVERAGE MORE ISOLATED ACROSS THE NORTHWEST THROUGH THIS EVENING. FOR AREAS SOUTH OF A COMANCHE TO HILLSBORO TO ATHENS LINE...SEVERE THUNDERSTORMS WITH LARGE HAIL AND LOCALIZED DAMAGING WINDS TO 60 MPH ARE POSSIBLE BEFORE SUNSET. ELSEWHERE...MARGINALLY SEVERE HAIL AND FREQUENT LIGHTNING ARE POSSIBLE AS THUNDERSTORMS BECOME MORE NUMEROUS OVERNIGHT. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL ARE ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A LOW CHANCE OF THUNDERSTORMS EACH DAY THURSDAY THROUGH SUNDAY ACROSS THE NORTHWEST HALF OF NORTH TEXAS...ESPECIALLY LATE IN THE WEEKEND WITH THE ARRIVAL OF A COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SOUTH OF A COMANCHE...HILLSBORO...ATHENS LINE...WITH LIMITED ACTIVATION POSSIBLE FURTHER TO THE NORTH THROUGH TONIGHT. 05/
In the hours before
Special weather statement, Apr 20, 6:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED APR 20 2011
TXZ115-129-210030-
STEPHENS TX-EASTLAND TX-
653 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN EASTLAND COUNTY
SOUTHWESTERN STEPHENS COUNTY
AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF CISCO...MOVING NORTHEAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO AND GUNSIGHT.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR PARTS OF EASTLAND AND STEPHENS COUNTIES.
LAT...LON 3252 9912 3253 9911 3265 9910 3268 9908
3255 9874 3226 9912
TIME...MOT...LOC 2353Z 221DEG 29KT 3229 9926The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:02 PM CDT | Special Weather Statement | FWD | Stephens | 28 min |
| Apr 20, 8:19 PM CDT | Special Weather Statement | FWD | Young | 26 min |
| Apr 20, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Apr 20, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 57 min |
| Apr 20, 9:09 PM CDT | Special Weather Statement | FWD | Montague | 21 min |
| Apr 20, 9:19 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 56 min |
| Apr 20, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 52 min |
| Apr 20, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 47 min |
| Apr 21, 11:48 AM CDT | Special Weather Statement | FWD | Lamar | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.